Hail, Charlton
- When
- June 22, 1:45 PM EST
- Where
- Charlton County, 1 mi S of Winokur
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.017, -82.017
Penny size hail and tree branches damaged from gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Penny size hail and tree branches damaged from gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 7:30 AM EST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 830 AM EDT TUE JUN 22 2004 .SHORT TERM...FRONTAL BOUNDARY NORTH OF THE AREA WITH RIDGE AXIS WELL TO THE SOUTH. TROUGH FROM THE BIG BEND INTO THE JAX AREA WILL FOCUS EARLY PRECIP THROUGH THE LOWER SUWANNEE VALLEY BEFORE 10 AM TOWARD THE FIRST COAST BEFORE NOON. ALOFT...AN EASTWARD TRACKING DISTURBANCE EXTENDS FROM APALACHEE BAY..ACROSS NORTH FLORIDA. DOPPLER RADARS SHOW LARGE AREA OF SHOWERS AND EMBEDDED TSTMS NEAR PERRY. INTEND TO BUMP POPS TO 80 PERCENT NEAR FL/GA BORDER AS A MINIMUM. WET TROPICAL AIRMASS TO CONTINUE THROUGH TOMORROW...WITH ACTIVITY INCREASING IN COVERAGE AND INTENSITY AS THE DAY PROGRESSES. A WEAK STORM MOTION TO THE EAST/NORTHEAST CONTINUES...THEREFORE STORMS AGAIN WILL HAVE THE POTENTIAL TO LARGE RAINFALL TOTALS ON THE ORDER OF 1 TO 3 INCHES...WITH LOCALIZED HIGHER AMOUNTS MOST LIKELY ALONG THE EAST COAST AND IN LOWER SUWANNEE VALLEY. GEORGIA CWA MAY DEVELOP A LINEAR MESOSCALE CONVECTIVE SYSTEM LATE IN THE DAY...IF EARLY PRECIP HOLDS OFF THAT LONG. DEEP LAYER RIDGE WILL BEGIN TO BUILD INTO THE REGION THURSDAY...RESULTING IN LESS COVERAGE. && .MARINE...SOUTHERLY WINDS PERSIST OVER THE WATERS...MAINLY NEAR 15 KNOTS...BUT MAY NEED SCEC BY LATE AFTERNOON. WILL CONTINUE TO SEGMENT NEARSHORE/OFFSHORE LEGS WITH SCEC CONDITIONS DEVELOPING TONIGHT IN OFFSHORE LEGS AS PRESSURE GRADIENT INCREASES IN RESPONSE TO INTENSIFYING RIDGE TO THE SOUTH. SEAS GENERALLY WILL RANGE 1-3 FT TODAY...INCREASING TO 2 TO 4 FEET TONIGHT. DOWNWARD TREND IN WINDS/SEAS TOWARDS FRIDAY AS SURFACE RIDGE RE-POSITIONS OVER THE LOCAL WATERS. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && WELSH/PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1154 AM EDT TUE JUN 22 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1156 AM EDT TUE JUN 22 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... MOIST AND UNSTABLE CONDITIONS WILL BRING ANOTHER DAY OF SCATTERED TO NUMEROUS THUNDERSTORMS...WITH MOVEMENT TOWARDS THE NORTHEAST TO EAST NEAR 20 MPH. THESE STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...WIND GUSTS OF 35 TO 45 MPH AND HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...CAUSING PONDING OF WATER ALONG ROADWAYS AS WELL AS LOCALIZED FLOODING OF LOW LYING AREAS. THE GREATEST COVERAGE WILL BE ACROSS INTERIOR NORTHEAST FLORIDA THIS MORNING...FROM THE I-10 CORRIDOR SOUTH TO NEAR GAINESVILLE... SHIFTING NORTH AND EAST THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY...THEN CONVECTION WILL BECOME SCATTERED THURSDAY THROUGH MONDAY. THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. SPOTTERS SHOULD ESPECIALLY BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT TUE JUN 22 2004 FLZ025-033-221830- DUVAL FL-ST. JOHNS FL- 200 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND LOCALLY HEAVY RAINFALL VALID UNTIL 230 PM EDT... AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF PALM VALLEY...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GUANA RIVER STATE PARK... PALM VALLEY...SAWGRASS...PONTE VEDRA BEACH AND JACKSONVILLE BEACH THROUGH 230 PM EDT. LOCALLY HEAVY RAINFALL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT TUE JUN 22 2004 GAZ150-152-153-164>166-221900- BRANTLEY GA-CHARLTON GA-COASTAL CAMDEN GA-INLAND CAMDEN GA-INLAND GLYNN GA-WARE GA- 220 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON... BRANTLEY...WARE...CAMDEN AND GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL VALID UNTIL 300 PM EDT... AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF WAVERLY TO 6 MILES NORTHWEST OF STEVEN FOSTER STATE PARK...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF WOODBINE TO 6 MILES NORTHWEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINOKUR...WAVERLY...STEVEN FOSTER STATE PARK...RACE POND...TARBORO...HOMELAND...WOODBINE AND COLESBURG THROUGH 300 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT TUE JUN 22 2004 GAZ135-136-221915- APPLING GA-WAYNE GA- 238 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WAYNE AND EASTERN APPLING COUNTIES FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL VALID UNTIL 315 PM EDT... AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES NORTHWEST OF ODUM...OR ABOUT 8 MILES NORTHEAST OF SURRENCY...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT TUE JUN 22 2004 FLZ037-040-221930- MARION FL-PUTNAM FL- 243 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF HOG VALLEY...OR ABOUT 8 MILES NORTHEAST OF FORT MCCOY...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ORANGE SPRINGS...HOG VALLEY...WELAKA...SATSUMA...SAN MATEO... POMONA PARK...LAKE COMO AND EAST PALATKA THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The Jacksonville radar (KJAX), 66 km away, was scanning. The volume nearest the first event began at 18:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397150.